Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    VERY Irregular Period
    avatar
    brittany73 posted:
    I am 20 years old and long story short, I have not had a period for over 6 years. I do not take any meds or do anything that would cause this. Last week I get Strep Throat and start taking meds and all of a sudden I get what appears to be my period. I have never gotten the situation really looked at except by my local health care provider and all she ever did was give me meds to jumpstart my period and then birth control to balance it, all of which NEVER worked. Why have I, at such a young age, not had a period AT ALL and all of a sudden after being seriously sick I seem to get what appears to be my period? Has anyone else ever had this happen to them? I'm not athletic, I don't have any eating disorders, and nothing in my daily life to suggest why I shouldn't have a period. All I know is that I just DON'T have one until now. Am I going through premature menopause or something? I don't think I have cysts on my ovaries because if feel like I would have known about it by now. Nothing feels wrong or hurt in my sex organs. I live a happy normal life except I don't have a period. Can the antibiotics that I have been taking which at first was a Z-Pack and them Amoxicillin be what has caused me to have a period after 6 years? Does anyone know what could possibly be wrong with me??!
    Reply
     
    avatar
    georgiagail responded:
    Your medications would not cause a menstrual period. And menopause is the cessation, not start of menstruation.


    Your first step should be an appointment with a Gynecologist for some testing to determine why what sounds like a healthy young woman does not menstruate regularly in the first place.


    Gail


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.